Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 146, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 9, 2008, 4:40 PM CDT for Crenshaw County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2008, 4:40 PM CDT (21:40 UTC)
- Expired
- Jun 9, 2008, 5:01 PM CDT
- In force
- 21 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 092139
SVRMOB
ALC041-092230-
/O.NEW.KMOB.SV.W.0146.080609T2140Z-080609T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
440 PM CDT MON JUN 9 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF LUVERNE...
* UNTIL 530 PM CDT
* AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BULLOCK...OR ABOUT 9 MILES NORTH OF ELBA...AND MOVING NORTHWEST AT
19 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BULLOCK BY 445 PM CDT...
6 MILES NORTHEAST OF BRANTLEY BY 500 PM CDT...
GLENWOOD BY 505 PM CDT...
LUVERNE BY 525 PM CDT...
RUTLEDGE BY 530 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3153 8616 3153 8619 3149 8619 3149 8620
3170 8640 3180 8615 3177 8614 3167 8614
3163 8617 3162 8614 3155 8614
TIME...MOT...LOC 2140Z 150DEG 17KT 3155 8612
$$1 follow-up statement
000
WWUS54 KMOB 092201
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
500 PM CDT MON JUN 9 2008
ALC041-092210-
/O.CAN.KMOB.SV.W.0146.000000T0000Z-080609T2230Z/
CRENSHAW AL-
500 PM CDT MON JUN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRENSHAW COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ALONG THE
CRENSHAW...PIKE COUNTY LINE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3153 8616 3153 8619 3149 8619 3149 8620
3170 8640 3180 8615 3177 8614 3167 8614
3163 8617 3162 8614 3155 8614
TIME...MOT...LOC 2200Z 150DEG 17KT 3163 8618
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:35 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 9, 3:35 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 335 PM CDT MON JUN 9 2008 .SHORT TERM TONIGHT THROUGH THURSDAY NIGHT...FAIRLY IMPRESSIVE CYCLONIC ROTATION OVER SOUTH FLORIDA CENTERED AROUND H25 EVIDENT ON H2O VAPOR IMAGERY. MEANWHILE WE CAN CAN BID FAREWELL TO OUR UPPER HIGH PRESSURE THAT HAS BEEN A RATHER LONG TERM RESIDENT OVER THE SOUTHEAST STATES AS IT IS FORCED TO PROGRESS EASTWARD WITH THE APPROACH OF AN UPPER SHORTWAVE. UPPER SOUTH FL LOW WILL TAKE A TURN TO THE NORTH TONIGHT AND THEN BACK TOWARD THE EAST THROUGH MID WEEK WITH THE APPROACH OF THE UPPER SHORTWAVE. THIS SHIFT IN THE OVERALL PATTERN HAS ALREADY BECOME EVIDENT TODAY AS ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEEN ALLOWED TO DEVELOP DURING THE EARLY MORNING HOURS...FOLLOWED BY SCATTERED THUNDERSTORM COVERAGE IN THE AFTERNOON...WITH SOME STRONG. A SOUTHERLY LOW LEVEL FLOW WILL PERSIST AS SURFACE-BASED HIGH PRESSURE REMAINS ACROSS THE WESTERN ATLANTIC AND NORTHEAST GULF OF MEXICO...AND WILL KEEP THE APPROACHING COLD FRONT NORTH OF THE FORECAST AREA. SINCE THE APPROACHING UPPER LEVEL SHORTWAVE WEAKENS BEFORE REACHING THE FORECAST AREA...AND THE UPPER LOW OVER SOUTH FL TURNS BACK EAST...WIND DYNAMICS (UPPER WIND DIVERGENCE) WILL ALSO REMAIN VERY WEAK THROUGH THE SHORT TERM. A LOW LEVEL JET IS EVEN NON-EXISTENT. THEREFORE WE WILL PRIMARILY BE DEALING WITH DIURNALLY DRIVEN CONVECTION...INITIATED BY DECREASING STABILITY EACH DAY AS A RESULT OF STRONG SURFACE HEATING. COLLIDING OUTFLOW BOUNDARIES WILL ALSO HELP INITIATE FURTHER CONVECTION. MLCAPES BETWEEN 1000-1500 J/KG SHOULD LEAD TO A FEW OF THE PULSE-TYPE THUNDERSTORMS BECOMING STRONG TO SEVERE IF SUSTAINED UPDRAFTS EXIST IN THE HAIL GROWTH REGION BETWEEN H60 AND H40. MARGINAL HAIL UP TO PENNY SIZE AND DAMAGING WET MICRO-BURST WINDS WILL BE THE MAY THREATS. WENT WITH A BLEND OF MAV/MET TEMP GUID FIRST FIVE PERIODS. /22 && .LONG TERM FRIDAY THROUGH MONDAY...A WEAK UPPER RIDGE COMBINED WITH INCREASING DEEP LAYER MOISTURE LEVELS AND THE WEAK SFC FRONT/TROUGH IN THE AREA LATE IN THE PERIOD WILL BRING INCREASED SEABREEZE ACTIVITY EACH AFTERNOON WITH THE GREATEST COVERAGES OF SHOWERS AND THUNDERSTORMS EXPECTED OVER THE WEEKEND. THESE STORMS WILL BUILD MAINLY OVER INLAND AREAS AND THEN MOVE SOUTHWARD TOWARD THE COAST. THIS PATTERN USUALLY BRINGS PROLONGED HEAVY RAINS AND FREQUENT LIGHTNING. THE INCREASED CLOUDS AND ASSOCIATED RAIN CHANCES WILL LEAD TO TEMPERATURES THAT DROP BACK TO NEAR NORMAL LEVELS (HIGHS IN THE UPPER 80S AND LOWS IN THE UPPER 60S AND LOWER 70S). /22 && .MARINE...HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL GRADUALLY WEAKEN AND MOVE EAST THROUGH THE REMAINDER OF THE WEEK. A LIGHT SOUTHERLY WIND FLOW...MOSTLY DURING THE AFTERNOON AND EVENING HOURS...CAN BE EXPECTED THROUGH MUCH OF THE WEEK. SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED THROUGH THE REMAINDER OF THE WEEK. LITTLE CHANGE IN SEAS IS EXPECTED. /32 && .FIRE...MID-UPPER RIDGING BEGINS TO BREAK DOWN EARLY THIS WEEK...WITH A BETTER CHANCE OF SHOWERS AND STORMS EXPECTED THROUGH THE FORECAST PERIOD. A LIGHT SOUTH TO SOUTHEAST WIND FLOW WILL MAINTAIN ABUNDANT LOW LEVEL MOISTURE OVER THE REGION WITH AFTERNOON RELATIVE HUMIDITY VALUES REMAINING GENERALLY NO LOWER THAN AROUND 50 PERCENT. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 90 72 90 / 20 30 30 40 PENSACOLA 75 89 74 88 / 20 30 30 40 DESTIN 76 88 75 88 / 20 30 30 40 EVERGREEN 70 91 68 91 / 30 40 40 50 WAYNESBORO 69 91 68 91 / 30 30 30 40 CAMDEN 71 91 69 90 / 30 40 40 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 9, 6:00 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT MON JUN 9 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-101200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND INLAND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 1:48 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 148 PM CDT MON JUN 9 2008 ALZ059-FLZ001-003-091915- ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA- INCLUDING THE CITIES OF...BREWTON... 148 PM CDT MON JUN 9 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 138 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF CENTURY...AND MOVING NORTH AT 9 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WAHL...DIXIE...FLOMATON...POLLARD...KEEGO...US 29 AND CR 43...OSAKA AND FOSHEE THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 9, 4:14 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 414 PM CDT MON JUN 9 2008 ALZ054-055-092145- MONROE-WILCOX- INCLUDING THE CITIES OF...CAMDEN... 414 PM CDT MON JUN 9 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MONROE AND WILCOX COUNTIES... AT 413 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTHWEST OF MCWILLIAMS...AND MOVING NORTHWEST AT 21 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WATSONVILLE...FATAMA...DARLINGTON AND ESTELLE THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:18 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 27 min |
| Jun 9, 4:18 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.